Alert archive / Arizona / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 5, NWS Flagstaff, AZ

July 3, 2025Yavapai County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 3, 2025, 1:09 PM MST for Yavapai County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2025, 1:09 PM MST (20:09 UTC)
Expired
Jul 3, 2025, 2:00 PM MST
In force
51 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 8.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:39 AM MST, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 3, 10:39 AM MST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1039 AM MST Thu Jul 3 2025

.SYNOPSIS...Scattered to numerous showers and thunderstorms are
expected again today. Drier and very warm conditions return for
the holiday weekend, with a weak return of moisture next week.

&&

.DISCUSSION...Plentiful moisture remains over the region, with
scattered light showers continuing as of 2 AM over northeast AZ
with some heavier showers/storms in western parts of the state. An
upper trough is located over southern California this morning, and
this is forecast to shift eastward over the state through this
afternoon. Weak lift and additional instability from mid-level
cooling is expected to result in scattered to widespread showers
and thunderstorms through early this evening. While much of the
stronger storms are likely to be in the afternoon, with the
approach of the trough there could be storms during the morning
hours as well, especially from around Flagstaff westward. With
CAPE values 750-1200 J/kg forecast, some stronger storms with some
mostly small hail, locally heavy rainfall/flooding, and gusty
outflow winds will all be threats.

After this trough moves by, the flow will turn more westerly as
stronger ridging develops to our southeast and gradually shifts
toward AZ. So an abrupt downturn in storm activity is expected on
Friday and Saturday, with no storms Friday and only a 10-20%
chance in southern Apache County for Saturday. Sunday through the
middle of next week, model guidance indicates a strong high
pressure system setting up across the southwest United States.
Temperatures will rise several degrees above normal, with a chance
for heat products once again for the lower portion of Grand Canyon
and possibly the lower elevations of Yavapai County as well.
Moisture return will depend on where the center of the high
pressure system sets up, with a slow return of limited moisture in
the ensemble forecast mean. Low storm chances return to the
forecast. It should be noted that most of this is coming from
GEFS/Canadian with very little precipitation shown in the EC.

&&

.AVIATION...Thursday 03/18Z through Friday 04/18Z...Isolated
-SHRA/-TSRA will quickly become scattered to widespread,
 continuing through 03Z Friday. Heavier showers could bring brief
 drops to MVFR conditions, and erratic gusty outflow winds. Winds
 are SW-W 5-15 kts away from storm activity, then light and VRB
 overnight.

OUTLOOK...Friday 04/18Z through Sunday 06/18Z...VFR conditions.
Slight chance of -SHRA/-TSRA on Saturday afternoon SE of a KPAN-
KSJN line, dry otherwise. SW winds 10-20 kts gusting 25-30 kts on
Friday, becoming W-SW around 10 kts on Saturday.

&&

.FIRE WEATHER...Today through Friday...Additional showers and
thunderstorms are expected today, before much drier conditions
return on Friday. Minimum RH values look to drop from 20-40% today
to 10-20% on Friday. Outside of gusty storm-driven winds, look for
south through west winds 10-20 mph.

Saturday through Monday...Hot and dry conditions expected through
Saturday, before a weak monsoon pattern sets up for next week.
Minimum RH values look to generally be between 10-20% each
afternoon, with light southwest winds. Precipitation chances
Sunday and Monday look to be mostly Flagstaff eastward.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...None.

&&

PUBLIC...JJ
AVIATION...Lewandowski
FIRE WEATHER...JJ

For Northern Arizona weather information visit
weather.gov/flagstaff

In the hours before

Special weather statement, Jul 3, 12:34 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1234 PM MST Thu Jul 3 2025

AZZ008-037-032015-
Yavapai County Valleys and Basins AZ-Yavapai County Mountains AZ-
1234 PM MST Thu Jul 3 2025

...A STRONG THUNDERSTORM WILL IMPACT YAVAPAI COUNTY UNTIL 115 PM
MST...

At 1234 PM MST, Doppler radar was tracking a strong thunderstorm
over Dewey-Humboldt, or 6 miles southeast of Prescott Valley, moving
east at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Prescott Valley, Clarkdale, Dewey-Humboldt, Yavapai County
  Fairgrounds, Mayer, Cottonwood, Mountainview Park, Poland Junction
  and Mingus Mountain.

This includes the following highways...
	State Route 69 between mile markers 274 and 288.
	Interstate 17 near mile marker 267.
	State Route 89A between mile markers 324 and 337.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3446 11234 3469 11233 3474 11205 3438 11209
TIME...MOT...LOC 1933Z 281DEG 8KT 3454 11226

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Bernhart

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:34 PM MSTSpecial Weather StatementFGZYavapai41 min
Jul 3, 1:53 PM MSTSevere Thunderstorm WarningFGZYavapai52 min
Jul 3, 2:34 PM MSTAreal Flood AdvisoryFGZYavapai3 hr
Jul 3, 3:25 PM MSTSevere Thunderstorm WarningFGZCoconino50 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.